Alert archive / Ohio / Heat Advisories in 2012
Heat Advisory 7, NWS Cleveland, OH
NWS Cleveland, OH issued this heat advisory at Jul 16, 2012, 3:28 PM EDT for 28 counties in Ohio. It took effect at Jul 17, 2012, 12:00 PM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jul 16, 2012, 3:28 PM EDT (19:28 UTC)
- In effect from
- Jul 17, 2012, 12:00 PM EDT
- Expired
- Jul 17, 2012, 9:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Cleveland, OH
All 28 counties
Ashland County, OH, Ashtabula County, OH, Crawford County, OH, Cuyahoga County, OH, Erie County, OH, Geauga County, OH, Hancock County, OH, Holmes County, OH, Huron County, OH, Knox County, OH, Lake County, OH, Lorain County, OH, Lucas County, OH, Mahoning County, OH, Marion County, OH, Medina County, OH, Morrow County, OH, Ottawa County, OH, Portage County, OH, Richland County, OH, Sandusky County, OH, Seneca County, OH, Stark County, OH, Summit County, OH, Trumbull County, OH, Wayne County, OH, Wood County, OH, Wyandot County, OH
The radar
The Cleveland radar (KCLE), 46 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.5 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 419 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 967 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
401 WWUS71 KCLE 161928 NPWCLE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 328 PM EDT MON JUL 16 2012 OHZ003-006>011-017>021-027>032-036>038-047-170330- /O.NEW.KCLE.HT.Y.0007.120717T1600Z-120718T0100Z/ LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-HANCOCK-SENECA- HURON-MEDINA-SUMMIT-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK- MARION-MORROW-HOLMES-KNOX- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...SANDUSKY...LORAIN...CLEVELAND...FINDLAY...TIFFIN... NORWALK...MEDINA...AKRON...UPPER SANDUSKY...CAREY...BUCYRUS... MANSFIELD...ASHLAND...WOOSTER...CANTON...MARION...MOUNT GILEAD... MILLERSBURG...MOUNT VERNON 328 PM EDT MON JUL 16 2012 ...HEAT ADVISORY IN EFFECT FROM NOON TO 9 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM EDT TUESDAY. * HEAT INDEX VALUES...100 TO 104. * TIMING...TUESDAY AFTERNOON AND EVENING. * IMPACTS...LONG EXPOSURE TO THE HEAT MAY CAUSE HEAT EXHAUSTION OR HEAT STROKE...PARTICULARLY SUSCEPTIBLE ARE THE ELDER AND THE YOUNG. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE, RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY-CALL 911. && $$
4 follow-up statements
077 WWUS71 KCLE 170123 NPWCLE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 923 PM EDT MON JUL 16 2012 OHZ003-006>011-017>021-027>032-036>038-047-170930- /O.CON.KCLE.HT.Y.0007.120717T1600Z-120718T0100Z/ LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-HANCOCK-SENECA- HURON-MEDINA-SUMMIT-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK- MARION-MORROW-HOLMES-KNOX- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...SANDUSKY...LORAIN...CLEVELAND...FINDLAY...TIFFIN... NORWALK...MEDINA...AKRON...UPPER SANDUSKY...CAREY...BUCYRUS... MANSFIELD...ASHLAND...WOOSTER...CANTON...MARION...MOUNT GILEAD... MILLERSBURG...MOUNT VERNON 923 PM EDT MON JUL 16 2012 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM EDT TUESDAY... * HEAT INDEX VALUES...UP TO 103. * TIMING...TUESDAY AFTERNOON AND EVENING. * IMPACTS...LONG EXPOSURE TO THE HEAT MAY CAUSE HEAT EXHAUSTION OR HEAT STROKE...PARTICULARLY SUSCEPTIBLE ARE THE ELDERLY AND THE YOUNG. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF NON ALCOHOLIC FLUIDS...STAY IN AN AIR CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE... RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY-CALL 911. && $$ LOMBARDY
842 WWUS71 KCLE 170734 NPWCLE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 334 AM EDT TUE JUL 17 2012 OHZ003-006>008-017-018-027-171545- /O.UPG.KCLE.HT.Y.0007.120717T1600Z-120718T0100Z/ /O.NEW.KCLE.EH.W.0004.120717T1600Z-120718T0100Z/ LUCAS-WOOD-OTTAWA-SANDUSKY-HANCOCK-SENECA-WYANDOT- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...FINDLAY...TIFFIN...UPPER SANDUSKY...CAREY 334 AM EDT TUE JUL 17 2012 ...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TODAY TO 9 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED AN EXCESSIVE HEAT WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM EDT THIS EVENING. THE HEAT ADVISORY IS NO LONGER IN EFFECT. * HEAT INDEX VALUES...105 TO 108. * TIMING...TUESDAY AFTERNOON AND EVENING. * IMPACTS...LONG EXPOSURE TO THE HEAT MAY CAUSE HEAT EXHAUSTION OR HEAT STROKE...PARTICULARLY SUSCEPTIBLE ARE THE ELDERLY AND THE YOUNG. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT-RELATED ILLNESSES ARE LIKELY. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE, RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY-CALL 911. && $$ OHZ009>011-019>021-028>032-036>038-047-171545- /O.CON.KCLE.HT.Y.0007.120717T1600Z-120718T0100Z/ ERIE OH-LORAIN-CUYAHOGA-HURON-MEDINA-SUMMIT-CRAWFORD-RICHLAND- ASHLAND-WAYNE-STARK-MARION-MORROW-HOLMES-KNOX- INCLUDING THE CITIES OF...SANDUSKY...LORAIN...CLEVELAND... NORWALK...MEDINA...AKRON...BUCYRUS...MANSFIELD...ASHLAND... WOOSTER...CANTON...MARION...MOUNT GILEAD...MILLERSBURG... MOUNT VERNON 334 AM EDT TUE JUL 17 2012 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM EDT THIS EVENING... * HEAT INDEX VALUES...100 TO 104. * TIMING...TUESDAY AFTERNOON AND EVENING. * IMPACTS...LONG EXPOSURE TO THE HEAT MAY CAUSE HEAT EXHAUSTION OR HEAT STROKE...PARTICULARLY SUSCEPTIBLE ARE THE ELDERLY AND THE YOUNG. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF NON ALCOHOLIC FLUIDS... STAY IN AN AIR CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE... RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY-CALL 911. && $$ KUBINA
672 WWUS71 KCLE 171321 NPWCLE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 921 AM EDT TUE JUL 17 2012 OHZ003-006>008-017-018-027-172130- /O.CON.KCLE.EH.W.0004.120717T1600Z-120718T0100Z/ LUCAS-WOOD-OTTAWA-SANDUSKY-HANCOCK-SENECA-WYANDOT- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...FINDLAY...TIFFIN...UPPER SANDUSKY...CAREY 921 AM EDT TUE JUL 17 2012 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... * HEAT INDEX VALUES...105 TO 108. * TIMING...THIS AFTERNOON AND EVENING. * IMPACTS...LONG EXPOSURE TO THE HEAT MAY CAUSE HEAT EXHAUSTION OR HEAT STROKE...PARTICULARLY SUSCEPTIBLE ARE THE ELDERLY AND THE YOUNG. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT-RELATED ILLNESSES ARE LIKELY. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE... RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY-CALL 911. && $$ OHZ012>014-022-023-033-172130- /O.EXA.KCLE.HT.Y.0007.120717T1600Z-120718T0100Z/ LAKE-GEAUGA-ASHTABULA INLAND-PORTAGE-TRUMBULL-MAHONING- INCLUDING THE CITIES OF...MENTOR...CHARDON...JEFFERSON... RAVENNA...WARREN...YOUNGSTOWN 921 AM EDT TUE JUL 17 2012 ...HEAT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM EDT THIS EVENING. * HEAT INDEX VALUES...100 TO 102. * TIMING...THIS AFTERNOON AND EVENING. * IMPACTS...LONG EXPOSURE TO THE HEAT MAY CAUSE HEAT EXHAUSTION OR HEAT STROKE...PARTICULARLY SUSCEPTIBLE ARE THE ELDERLY AND THE YOUNG. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF NON ALCOHOLIC FLUIDS... STAY IN AN AIR CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE... RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY-CALL 911. && $$ OHZ009>011-019>021-028>032-036>038-047-172130- /O.CON.KCLE.HT.Y.0007.120717T1600Z-120718T0100Z/ ERIE OH-LORAIN-CUYAHOGA-HURON-MEDINA-SUMMIT-CRAWFORD-RICHLAND- ASHLAND-WAYNE-STARK-MARION-MORROW-HOLMES-KNOX- INCLUDING THE CITIES OF...SANDUSKY...LORAIN...CLEVELAND... NORWALK...MEDINA...AKRON...BUCYRUS...MANSFIELD...ASHLAND... WOOSTER...CANTON...MARION...MOUNT GILEAD...MILLERSBURG... MOUNT VERNON 921 AM EDT TUE JUL 17 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... * HEAT INDEX VALUES...100 TO 104. * TIMING...THIS AFTERNOON AND EVENING. * IMPACTS...LONG EXPOSURE TO THE HEAT MAY CAUSE HEAT EXHAUSTION OR HEAT STROKE...PARTICULARLY SUSCEPTIBLE ARE THE ELDERLY AND THE YOUNG. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF NON ALCOHOLIC FLUIDS... STAY IN AN AIR CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE... RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY-CALL 911. && $$
947 WWUS71 KCLE 171919 NPWCLE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 319 PM EDT TUE JUL 17 2012 OHZ003-006>008-017-018-027-180100- /O.CON.KCLE.EH.W.0004.000000T0000Z-120718T0100Z/ LUCAS-WOOD-OTTAWA-SANDUSKY-HANCOCK-SENECA-WYANDOT- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...FINDLAY...TIFFIN...UPPER SANDUSKY...CAREY 319 PM EDT TUE JUL 17 2012 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... * HEAT INDEX VALUES...105 TO 108. * TIMING...THIS AFTERNOON AND EVENING. * IMPACTS...LONG EXPOSURE TO THE HEAT MAY CAUSE HEAT EXHAUSTION OR HEAT STROKE...PARTICULARLY SUSCEPTIBLE ARE THE ELDERLY AND THE YOUNG. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT-RELATED ILLNESSES ARE LIKELY. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE... RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY-CALL 911. && $$ OHZ009>014-019>023-028>033-036>038-047-180100- /O.CON.KCLE.HT.Y.0007.000000T0000Z-120718T0100Z/ ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-HURON-MEDINA- SUMMIT-PORTAGE-TRUMBULL-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK- MAHONING-MARION-MORROW-HOLMES-KNOX- INCLUDING THE CITIES OF...SANDUSKY...LORAIN...CLEVELAND... MENTOR...CHARDON...JEFFERSON...NORWALK...MEDINA...AKRON... RAVENNA...WARREN...BUCYRUS...MANSFIELD...ASHLAND...WOOSTER... CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD...MILLERSBURG... MOUNT VERNON 319 PM EDT TUE JUL 17 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... * HEAT INDEX VALUES...100 TO 102. * TIMING...THIS AFTERNOON AND EVENING. * IMPACTS...LONG EXPOSURE TO THE HEAT MAY CAUSE HEAT EXHAUSTION OR HEAT STROKE...PARTICULARLY SUSCEPTIBLE ARE THE ELDERLY AND THE YOUNG. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF NON ALCOHOLIC FLUIDS... STAY IN AN AIR CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE... RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY-CALL 911. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this heat advisory went out at Jul 16, 3:22 PM EDT, 6 minutes earlier.
Area forecast discussion, Jul 16, 3:22 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
322 PM EDT MON JUL 16 2012
A RIDGE OF HIGH PRESSURE WILL MOVE ACROSS THE OHIO VALLEY AND MOVE
OFF THE SOUTHEAST COAST LATE TUESDAY. THIS WILL ALLOW A COLD FRONT
TO MOVE ACROSS THE AREA WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
ONLY WEATHER TO CONTEND WITH TONIGHT WILL BE SOME CIRRUS BLOWOFF
FROM STORMS OVER THE UPPER MIDWEST. TONIGHT WILL BE DRY AND WARM.
THE 850 TEMPS WARM TO 21C BY DAYBREAK...AND WITH THE CLOUD COVER
EXPECT MORNING LOWS OVERALL TO BE SEVERAL DEGREES WARMER THAN THIS
MORNING.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY NIGHT/...
TOMORROW WILL BE HOT AND HUMID. THE 850 TEMPS WARM TO 22C...WITH
DEWPOINTS INTO THE LOWER 70S THE HEAT INDEX OVER THE WESTERN 2/3 OF
THE AREA WILL BREAK THE CENTURY MARK. LUCKILY CONDITIONS SHOULD
REMAIN JUST BELOW THE WARNING CRITERIA OF 105+ DEGREES. LITTLE
RELIEF IN THE WAY IN THE FORM OF RAIN TOMORROW AS 700MB TEMPS HOVER
AROUND 9C. WITH THE LACK OF ANY TRIGGER SHOULD BE TOO CAPPED FOR
CONVECTION. MODELS CONTINUE TO PUSH NEXT COLD FRONT ACROSS THE
AREA ON WEDNESDAY. ALBEIT MODELS A TAD SLOWER THAN YDY. BUMPED
POPS UP FOR WEDNESDAY TO LIKELY. HATE TO GO LIKELY WHILE IN DROUGHT
CONDITIONS...BUT WITH CAPES PUSHING TO BETWEEN 3000-4000 J/KG AND
FRONT SHOULD BE ENOUGH TO HOPEFULLY GET SOME WIDESPREAD PRECIP.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
A LARGE AREA OF SURFACE HIGH PRESSURE FROM EASTERN CANADA WILL
SLOWLY SLIDE EAST-SOUTHEAST THROUGH THE WEEKEND. TEMPERATURES WILL
START OUT SEASONABLE AND GRADUALLY INCREASE AS THE SURFACE FLOW
VEERS FROM THE NORTHEAST TO THE SOUTHEAST.
THERE ARE A FEW POTENTIAL ISSUES... A DECENT SHORTWAVE IS PROGGED TO
ROUND THE TOP OF THE RIDGE AND DROP ACROSS THE AREA LATE
FRIDAY/FRIDAY NIGHT. GIVEN THE SURFACE HIGH AND THE DRY AND STABLE
AIR MASS...WILL NOT INCLUDE ANY MENTION OF SHOWERS. THE GFS DEVELOPS
A WEAK SURFACE TROUGH OF LOW PRESSURE FROM THE OHIO VALLEY TO LAKE
ERIE OVER THE WEEKEND. SOMETIMES THESE TROUGHS CAN INITIATE
CONVECTION. AGAIN...GIVEN THE DRY AND STABLE AIR MASS AS WELL AS THE
TENDENCY TO NOT GET MUCH RAIN THIS SUMMER...WILL KEEP THE FORECAST
DRY. A WEAKENING COLD FRONT WILL DROP ACROSS THE GREAT LAKES EARLY
NEXT WEEK. WILL INTRODUCE A SMALL CHANCE OF SHOWERS AND STORMS NEXT
MONDAY.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
VFR CONDITIONS WILL CONTINUE INTO TONIGHT. HIGH PRESSURE OVER LAKE
ERIE WILL DRIFT SOUTH. THE WNW FLOW WILL SHIFT TO THE SOUTH
TONIGHT. A FEW SPOTS WILL HAVE MVFR FOG/HAZE EARLY TUESDAY
MORNING.
.OUTLOOK...NON VFR IN SCATTERED SHOWERS/STORMS TUE EVENING THRU
WED EVENING.
&&
.MARINE...
HIGH PRESSURE WILL SETTLE OVER THE LAKE THIS EVENING. THIS WILL
KEEP THE WINDS LIGHT AND VARIABLE. LOCAL EFFECTS WILL DRIVE THE
WINDS EARLY TONIGHT. LIGHT ONSHORE FLOW WILL EVENTUALLY BECOME
SLIGHTLY OFFSHORE BEFORE BECOMING SOUTHWEST.
A COLD FRONT WILL BEGIN TO APPROACH FROM THE NORTH LATE TUESDAY.
THIS WILL BRING SOUTHWEST WINDS ON TUESDAY. WINDS COULD INCREASE TO
THE 10 TO 20 KNOT RANGE LATE IN THE DAY AS THE FRONT GETS CLOSER.
WINDS MAY BE NEAR SMALL CRAFT CRITERIA LATE IN THE DAY AND WILL NEED
TO BE MONITORED. THE FRONT WILL MOVE SLOWLY ACROSS THE LAKE TUESDAY
NIGHT REACHING THE SOUTH SHORE AROUND DAY BREAK WEDNESDAY. THIS
WILL CAUSE A WIND SHIFT TO THE NORTH TO OCCUR. THE NORTH WINDS WILL
CONTINUE ON WEDNESDAY AFTERNOON AND EVENING AND EVENTUALLY BECOME
NORTHEAST ON THURSDAY. A LIGHT NORTHEAST FLOW IS EXPECTED TO
CONTINUE THROUGH THE END OF THE WEEK AND INTO THE WEEKEND.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...HEAT ADVISORY FROM NOON TO 9 PM EDT TUESDAY FOR OHZ003-006>011-
017>021-027>032-036>038-047.
PA...NONE.
MARINE...NONE.
&&
SYNOPSIS...DJB
NEAR TERM...DJB
SHORT TERM...DJB
LONG TERM...KOSARIK
AVIATION...KOSARIK
MARINE...GARNETHazardous weather outlook, Jul 16, 5:25 AM EDT, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 525 AM EDT MON JUL 16 2012 OHZ003-006>010-017>020-027>031-036>038-047-170930- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-HANCOCK-SENECA-HURON- MEDINA-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-MARION-MORROW-HOLMES- KNOX- 525 AM EDT MON JUL 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HIGH TEMPERATURES IN THE MID AND UPPER 90S ON TUESDAY ALONG WITH THE HUMIDITY WILL YIELD AFTERNOON HEAT INDEX VALUES APPROACHING OR EXCEEDING 100 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-OHZ011>014-021>023-032-033-089-PAZ001>003- 170930- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-CUYAHOGA-LAKE- GEAUGA-ASHTABULA INLAND-SUMMIT-PORTAGE-TRUMBULL-STARK-MAHONING- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 525 AM EDT MON JUL 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.